Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 122, NWS Jackson, KY

December 18, 20168 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Dec 18, 2016, 12:55 AM EST for 8 counties in Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2016, 12:55 AM EST (05:55 UTC)
Expired
Dec 18, 2016, 1:30 AM EST
In force
35 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Estill County, KY, Jackson County, KY, Lee County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Rockcastle County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 53 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 434 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
434 m²/s²
0-3 km storm-relative helicity
523 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

468 
WUUS53 KJKL 180555
SVRJKL
KYC065-109-129-165-173-197-203-237-180630-
/O.NEW.KJKL.SV.W.0122.161218T0555Z-161218T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
1255 AM EST SUN DEC 18 2016

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Southeastern Montgomery County in east central Kentucky...
  Menifee County in east central Kentucky...
  Northwestern Wolfe County in southeastern Kentucky...
  Northern Jackson County in southeastern Kentucky...
  Western Lee County in southeastern Kentucky...
  Powell County in east central Kentucky...
  Estill County in east central Kentucky...
  Central Rockcastle County in south central Kentucky...

* Until 130 AM EST

* At 1255 AM EST, severe thunderstorms were located along a line
  extending from near Cressy to near Rockford to Bandy, moving
  northeast at 75 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Stanton, Irvine, Mount Vernon, Beattyville, McKee, Frenchburg,
  Campton, Jeffersonville, Clay City, Ravenna, Wellington, Campsites
  in the Indian Creek area of the Daniel Boone National Forest,
  Vaughns Mill, Waneta, Willow Shoals, Cressmont, Stoll, Pitts,
  Zachariah and Johnetta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3752 8428 3757 8409 3764 8413 3767 8409
      3782 8408 3784 8400 3787 8403 3802 8362
      3801 8358 3806 8353 3805 8346 3802 8348
      3803 8343 3787 8351 3783 8345 3749 8382
      3752 8388 3747 8388 3728 8444 3732 8450
TIME...MOT...LOC 0555Z 244DEG 65KT 3788 8404 3754 8426 3729 8454 

HAIL...<.75IN
WIND...60MPH
 
$$

DJ
2 follow-up statements
526 
WWUS53 KJKL 180611
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
111 AM EST SUN DEC 18 2016

KYC173-180620-
/O.CAN.KJKL.SV.W.0122.000000T0000Z-161218T0630Z/
Montgomery KY-
111 AM EST SUN DEC 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...

The storms which prompted the warning has moved out of the warned
area. Therefore, the warning has been cancelled.

LAT...LON 3752 8428 3752 8420 3757 8409 3788 8393
      3791 8386 3791 8378 3795 8377 3802 8362
      3801 8358 3805 8354 3805 8347 3802 8347
      3803 8343 3787 8351 3783 8345 3749 8382
      3752 8388 3747 8388 3728 8444 3731 8448
TIME...MOT...LOC 0610Z 246DEG 71KT 3797 8373 3763 8395 3739 8423 

$$

KYC065-109-129-165-197-203-237-180630-
/O.CON.KJKL.SV.W.0122.000000T0000Z-161218T0630Z/
Menifee KY-Wolfe KY-Jackson KY-Lee KY-Powell KY-Estill KY-
Rockcastle KY-
111 AM EST SUN DEC 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EST
FOR MENIFEE...NORTHWESTERN WOLFE...NORTHERN JACKSON...WESTERN LEE...
POWELL...ESTILL AND CENTRAL ROCKCASTLE COUNTIES...

At 110 AM EST, severe thunderstorms were located along a line
extending from Cornwell to Wagersville to Dudley Station, moving
northeast at 80 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Stanton, Irvine, Mount Vernon, Beattyville, McKee, Frenchburg,
Campton, Clay City, Ravenna, Wellington, Campsites in the Indian
Creek area of the Daniel Boone National Forest, Vaughns Mill, Waneta,
Willow Shoals, Cressmont, Stoll, Pitts, Zachariah, Johnetta and
Koomer Ridge Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3752 8428 3752 8420 3757 8409 3788 8393
      3791 8386 3791 8378 3795 8377 3802 8362
      3801 8358 3805 8354 3805 8347 3802 8347
      3803 8343 3787 8351 3783 8345 3749 8382
      3752 8388 3747 8388 3728 8444 3731 8448
TIME...MOT...LOC 0610Z 246DEG 71KT 3797 8373 3763 8395 3739 8423 

HAIL...<.75IN
WIND...60MPH
 
$$

DJ
102 
WWUS53 KJKL 180629
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
129 AM EST SUN DEC 18 2016

KYC065-109-129-165-197-203-237-180638-
/O.EXP.KJKL.SV.W.0122.000000T0000Z-161218T0630Z/
Menifee KY-Wolfe KY-Jackson KY-Lee KY-Powell KY-Estill KY-
Rockcastle KY-
129 AM EST SUN DEC 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR MENIFEE...NORTHWESTERN
WOLFE...NORTHERN JACKSON...WESTERN LEE...POWELL...ESTILL AND CENTRAL
ROCKCASTLE COUNTIES WILL EXPIRE AT 130 AM EST...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
up to 50 mph are still possible with these thunderstorms.

LAT...LON 3752 8428 3752 8420 3757 8409 3788 8393
      3791 8386 3791 8378 3795 8377 3802 8362
      3801 8358 3805 8354 3805 8347 3802 8347
      3803 8343 3787 8351 3783 8345 3749 8382
      3752 8388 3747 8388 3728 8444 3731 8448
TIME...MOT...LOC 0628Z 244DEG 65KT 3809 8341 3775 8363 3751 8391 

$$

JP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 10:54 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, Dec 17, 10:54 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
1054 PM EST Sat Dec 17 2016

.UPDATE...
Issued at 1054 PM EST SAT DEC 17 2016

Line of precip is still going strong as it makes its way toward
our western and northern CWA border, with only a few isolated
thunderstorms embedded within it at this time. This is timing up
fairly well with the pop/weather forecast for our CWA over the
next couple of hours, so did not need to update at this time. Did,
however, load in the latest observations for temps, dew points,
and winds, to make sure the near term grids were on track with
current conditions. Expect temperatures to finally begin cooling
across the western CWA as rain continues to move in over the next
couple of hours. Also adjusted the wind gusts grids through the
overnight to better match the ongoing conditions. All changes have
been published/sent to NDFD web.

UPDATE Issued
at 819 PM EST SAT DEC 17 2016

Continuing to monitor a line of showers and thunderstorms
accompanying a cold front which is draped across western and north
central KY. The line is moving eastward at a slightly slower rate
than originally forecast, so tweaked POP grids throughout the
night based on current radar trends and latest hi-res model data,
which seems to be well on track with the current trends as well.
Given the change in pops, also reran many of the weather type
grids. This resulted in a slightly elongated time of freezing rain
tomorrow morning compared to what was in the previous grids, since
chance pops are expected to stick around a couple hours longer.
Overall though, the impacts will be much in the same, with mainly
elevated surfaces likely being affected. As such, don't see much
change in any of the hazardous products compared to what is
already in place.

Also, loaded in the latest observations into the near term grids,
to make sure the near term forecast was on track with ongoing
conditions. All changes have been published and sent to NDFD/web.
A new forecast package will be sent out, in part to remove late
afternoon wording, as well as to catch any potential weather
changes for overnight/tomorrow.

&&

.SHORT TERM...(This evening through Sunday night)
Issued at 325 PM EST SAT DEC 17 2016

A sharp baroclinic zone exists over the Ohio river valley this
afternoon as a cold front is working eastward across the region.
Showers and storms have fired up along and just ahead of the
approaching boundary in western Kentucky and western Tennessee.
Deep layer shear combined with good instability just ahead of the
front as prompted the issuance of a tornado watch across western
Kentucky and south central Kentucky. Right now, none of our
forecast area is in the watch, and would expect it to stay that
way. While we do have the tremendous deep layer shear, we are
missing any surface instability with our surface dewpoints sitting
a good 10 degrees under those seen farther west. Thus, since
storms will have an issue getting rooted in the surface, severe
threat will be non-existent unless we can see dewpoints make a
better recovery then we have seen thus far. Regardless, will
maintain a slight chance of thunder into the late evening hours
with precipitation moving into the area. Main forcing from the mid
levels will slide by to our north tonight, but convergence along
the front should allow for widespread rain as the front crosses
eastern Kentucky late this evening into early Sunday morning.

Cold air will quickly funnel back across the area as the front
departs early Sunday morning with a quick changeover to sleet,
freezing rain, and snow expected. However, models have trended
warmer with the 12z runs and now looks like that window for frozen
precipitation has shrunk. In fact, the changeover to snow happens
so late, we may not see any snow accumulation. The bigger concern
is the loss of ice that may occur as the deeper moisture pulls out
and with temperatures falling to near or slightly below freezing,
could provide a brief window of some freezing drizzle and produce
some light glaze on elevated surfaces. Ground temperatures will
likely be too warm to have much impact. By midday, boundary layer
cools off enough to allow for mainly flurries through Sunday
afternoon and evening. These flurries should wind down Sunday
night as winds veer to the north.

Temperatures this evening will likely continue to go up as the
gradient remains up just ahead of the front. A few spots could
come close to 70 just before the front moves through. Then expect
a 30 to 40 degree plunge within a matter of 6 to 9 hours as the
front pushes through Sunday morning. With models backing off the
colder air on Sunday, temperatures may hold closer to freezing
through much of the day before falling back into the 20s Sunday
night. Clouds may hold tough through Sunday night.

.LONG TERM...(Monday through Saturday)
Issued at 325 PM EST SAT DEC 17 2016

The forecast period begins with surface high pressure sprawled from
the southern plains northeast across the OH valley to New England,
while at the mid levels there is broad troughing in the central and
eastern United States. With cold surface high pressure in place the
work week begins with below normal temperatures. However, as mid and
upper level flow becomes more zonal and surface high pressure shifts
east we will see temperatures quickly recovering to normal on
Tuesday and then above normal by Wednesday.

At mid week a short wave will dive into the northern plains and then
move east with surface low pressure moving through the Great Lakes
Wednesday night and Thursday. This will drag a cold front through
KY, with the possibility of rain showers and maybe a little snow
mixing in with the rain, but nothing impactful for our area. Another
brief cool down follows on Friday with temperatures returning to
normal. Then temperatures begin to warm again Christmas Eve as short
wave energy carves out a deep trough over the western and central
United States, with broad deep southwest flow over the eastern U.S.
While there is fairly good model agreement through most of the week,
at least as it pertains to sensible weather for our area, models
begin to diverge next weekend for Christmas Eve and Christmas. Most
of the differences show up beyond the day 7 forecast, but
differences are significant with the ECMWF more progressive on
Christmas and beyond while the GFS is slower resulting in a
prolonged period of rain from Christmas into the following week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
ISSUED AT 653 PM EST SAT DEC 17 2016

A cold front is headed this direction, poised to move across TAF
sites between 2Z (KSYM) and 9Z (far southeast). MVFR clouds are
continuing across the area ahead of this front, and should persist
through much of the TAF period. A band of rain showers and
thunderstorms is currently accompanying the cold front to our
west, and should move into the TAF sites generally after 3Z. By
this point, all storms are expected to have weakened, so only
mentioned VCTS at KSME/KLOZ/and KSYM as these will be the first
to be impacted and may still see some residual thunder. By the
time the line of showers continues to move eastward, any remaining
thunder should be gone. Some IFR conditions, namely CIGS, will be
possible in the heaviest rains just along the frontal passage. As
the rain begins to exit behind the front, we will likely see a
brief transition to snow...sleet...or freezing rain as colder
temps quickly move in. However, this will be a short duration and
be done by midday. Cigs will improve back to MVFR after the
frontal passage as well, and should remain here throughout the
rest of the TAF period.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JMW
SHORT TERM...KAS
LONG TERM...SBH
AVIATION...JMW
Hazardous weather outlook, Dec 17, 10:48 PM EST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1048 PM EST SAT DEC 17 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-190700-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1048 PM EST SAT DEC 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A THUNDERSTORM IS POSSIBLE THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A BRIEF PERIOD OF FREEZING RAIN...SLEET...OR SNOW IS EXPECTED
SUNDAY MORNING. A LIGHT GLAZE OF ICE WILL LIKELY OCCUR ON
ELEVATED SURFACES AND BRIDGES. LITTLE OR NO SNOW AND SLEET
ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF SNOW...SLEET
OR FREEZING RAIN SUNDAY MORNING.

KAS/JMW

In the hours before

Special weather statement, Dec 18, 12:11 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1211 AM EST Sun Dec 18 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-181115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1211 AM EST Sun Dec 18 2016

...GUSTY WINDS TONIGHT...
...TURNING WINTRY LATE TONIGHT AND ON SUNDAY...

As a cold front approaches and moves across the area, wind gusts
of 30 to 40 mph are expected with locally higher gusts possible
over the higher elevations of Southeastern KY generally above 2000
feet. A few stronger showers and thunderstorms will also occur
near the front and could also produce wind gusts as high as 35 to
50 mph. Winds of these magnitudes could down limbs, powerlines,
and weakly rooted trees may also be downed.

A brief period of snow, sleet, and freezing rain is expected on
late tonight and on Sunday...mainly between 6 am and 1 pm. As
temperatures fall to or slightly below freezing, a light glaze of
ice may form on elevated surfaces and bridges. Little or no snow
and sleet accumulations are expected. As temperatures continue to
fall further below freezing into Sunday evening, some black ice
may develop, leading to localized slick spots on area roads.

KAS/JP
Special weather statement, Dec 18, 12:48 AM EST, 7 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1248 AM EST SUN DEC 18 2016

KYZ044-050>052-058>060-180630-
Rowan-Montgomery-Bath-Estill-Menifee-Fleming-Powell-
1248 AM EST SUN DEC 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MONTGOMERY...
NORTHWESTERN MENIFEE...WEST CENTRAL ROWAN...FLEMING...NORTHWESTERN
POWELL...NORTHWESTERN ESTILL AND BATH COUNTIES...

At 1246 AM EST, radar indicated strong thunderstorms were located
along a line extending from 6 miles east of Bryan Station to 8 miles
southwest of Winchester to Richmond. Movement was northeast at 55
mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Mount Sterling, Flemingsburg, Owingsville, Marshall, Jeffersonville,
Camargo, Clay City, Sharpsburg, Salt Lick, Grange City, Elizaville,
Pecks Ridge, Lower Spencer, Bethel, Foxport, Flat Creek, Bourbon
Furnace, Preston, Odessa and Ewington.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Bert T. Combs Mountain Parkway between mile markers 13 and 17.
 Interstate 64 in eastern Kentucky between mile markers 105 and 134.

LAT...LON 3852 8363 3848 8358 3844 8358 3841 8351
      3803 8354 3777 8410 3781 8408 3781 8412
      3784 8411 3782 8407 3783 8400 3787 8403
      3787 8402 3793 8397 3812 8408 3830 8385
      3834 8384 3836 8388 3837 8392 3852 8368
TIME...MOT...LOC 0546Z 235DEG 47KT 3806 8429 3790 8428 3776 8429

DJ
Special weather statement, Dec 18, 12:52 AM EST, 3 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1252 AM EST SUN DEC 18 2016

KYZ044-050>052-058>060-104-106-108-180615-
Rowan-Montgomery-Elliott-Wolfe-Bath-Estill-Menifee-Fleming-Morgan-
Powell-
1252 AM EST SUN DEC 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MONTGOMERY...MENIFEE...
NORTHWESTERN MORGAN...NORTHWESTERN WOLFE...ELLIOTT...ROWAN...
FLEMING...POWELL...NORTHWESTERN ESTILL AND BATH COUNTIES...

At 1252 AM EST, radar indicated strong thunderstorms were located
along a line extending from near Vanceburg to near Brandy to Stanton.
Movement was northeast at 45 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Mount Sterling, Morehead, Stanton, Flemingsburg, Owingsville, Sandy
Hook, Frenchburg, Marshall, Henry, Jeffersonville, Camargo, Clay
City, Wellington, Salt Lick, Campsites in the Indian Creek area of
the Daniel Boone National Forest, Grange City, Vaughns Mill, Pecks
Ridge, Lower Spencer and Stoll.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Bert T. Combs Mountain Parkway between mile markers 13 and 36.
 Interstate 64 in eastern Kentucky between mile markers 109 and 148.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3849 8359 3843 8358 3838 8345 3840 8341
      3819 8327 3827 8317 3818 8305 3821 8301
      3817 8298 3780 8344 3777 8410 3778 8411
      3785 8406 3784 8400 3787 8403 3787 8402
      3793 8397 3799 8400 3849 8377 3852 8364
TIME...MOT...LOC 0552Z 242DEG 40KT 3863 8330 3813 8344 3785 8386

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 12:20 AM ESTWind AdvisoryJKLBell, Harlan, Letcher7 hr
Dec 18, 12:25 AM ESTSevere Thunderstorm WarningJKLEstill, Jackson, Laurel, Pulaski, Rockcastle35 min
Dec 18, 12:48 AM ESTSpecial Weather StatementJKLBath, Fleming, Montgomery42 min
Dec 18, 12:52 AM ESTSpecial Weather StatementJKLBath, Elliott, Fleming, Menifee, Montgomery, Powell and 1 more23 min
Dec 18, 1:01 AM ESTSpecial Weather StatementJKLPulaski, Rockcastle29 min
Dec 18, 1:19 AM ESTSpecial Weather StatementJKLElliott, Menifee, Morgan, Rowan26 min
Dec 18, 1:27 AM ESTSpecial Weather StatementJKLElliott, Lee, Menifee, Morgan, Rowan, Wolfe33 min
Dec 18, 1:34 AM ESTSpecial Weather StatementJKLJackson, Owsley, Rockcastle26 min
Dec 18, 1:40 AM ESTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Wayne, Whitley50 min
Dec 18, 1:54 AM ESTSpecial Weather StatementJKLElliott, Johnson, Magoffin, Morgan, Wolfe36 min
Dec 18, 1:56 AM ESTSpecial Weather StatementJKLBreathitt, Lee, Owsley34 min
Dec 18, 2:00 AM ESTSevere Thunderstorm WarningJKLMcCreary, Wayne, Whitley30 min
Dec 18, 2:24 AM ESTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Laurel, Leslie, Owsley and 1 more36 min
Dec 18, 2:27 AM ESTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Laurel, Leslie, Owsley and 1 more33 min
Dec 18, 2:29 AM ESTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Laurel, Leslie, Owsley and 1 more31 min
Dec 18, 2:35 AM ESTSpecial Weather StatementJKLKnox, McCreary, Whitley25 min
Dec 18, 2:37 AM ESTSpecial Weather StatementJKLBreathitt, Floyd, Johnson, Magoffin, Martin23 min
Dec 18, 3:00 AM ESTSpecial Weather StatementJKLBreathitt, Clay, Floyd, Knott, Leslie, Perry30 min
Dec 18, 3:01 AM ESTSpecial Weather StatementJKLBell, Knox, Whitley29 min
Dec 18, 3:02 AM ESTSpecial Weather StatementJKLJohnson, Magoffin, Martin28 min
Dec 18, 3:06 AM ESTSpecial Weather StatementJKLJohnson, Magoffin, Martin24 min
Dec 18, 3:34 AM ESTSpecial Weather StatementJKLFloyd, Knott, Martin, Pike26 min
Dec 18, 3:37 AM ESTSpecial Weather StatementJKLBell, Harlan, Knott, Knox, Leslie, Letcher and 3 more53 min
Dec 18, 4:22 AM ESTWinter Weather AdvisoryJKLBath, Clay, Estill, Fleming, Jackson, Knox and 13 more6 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.